MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 22GX1.00IN WINGED BC; CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 22GX1.00IN WINGED BC; CATHETER
Model Number 386813
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that cathena 22gx1.00in winged bc blood control safety feature failed.This was discovered during use.The following information was provided by the initial reporter: material no: 386813 batch no: 8116294.It was reported that blood control safety failed on practice wet arm the customer reports this has been occurring with patient insertions.Questions/inquiries: photos of scenario and/or failed product? i do not have pictures at this time.It is likely that we can reproduce the issue if you request it.Can you describe the failure? is it failing at the cathena catheter or from the guard below the wings? even with appropriate iv insertion technique, we will have blood return from the end of the catheter where we would attach the iv tubing.The blood penetrates beyond the blood control mechanism.This was produced on a ¿wet arm¿ where there was only moderate pressure and no actual living blood pressure.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes.D.10 returned to manufacturer on: 2020-07-17.H.6.Investigation summary two samples were received by our quality team for evaluation.These samples were subjected to the blood escape time test and both samples passed with no abnormalities observed.Therefore, the investigation was not able to confirm the customer experience.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.
 
Event or Problem Description
It was reported that cathena 22gx1.00in winged bc blood control safety feature failed.This was discovered during use.The following information was provided by the initial reporter: material no: 386813 batch no: 8116294 it was reported that blood control safety failed on practice wet arm the customer reports this has been occurring with patient insertions.Questions/inquiries: photos of scenario and/or failed product? i do not have pictures at this time.It is likely that we can reproduce the issue if you request it.Can you describe the failure? is it failing at the cathena catheter or from the guard below the wings? even with appropriate iv insertion technique, we will have blood return from the end of the catheter where we would attach the iv tubing.The blood penetrates beyond the blood control mechanism.This was produced on a ¿wet arm¿ where there was only moderate pressure and no actual living blood pressure.

Brand Name
CATHENA 22GX1.00IN WINGED BC
Common Device Name
CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10242681
Report Number8041187-2020-00386
Device Sequence Number11514322
Product Code FPA
UDI-Device Identifier00382903868131
UDI-Public00382903868131
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Model Number386813
Device Catalogue Number386813
Device Lot Number8116294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;